MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN); BLOOD COLLECTION TUBE

BD CARIBE LTD. BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN); BLOOD COLLECTION TUBE
Catalog Number 365987
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: bd had not received samples, but photos were provided by the customer facility for investigation.The photos were evaluated and the customer's indicated failure mode for gel migration with the incident lot was observed.A review of the manufacturing records was completed for the incident lot and no issues were identified.Bd has initiated a capa to document further investigation and root cause(s) of this product issue.
 
Event or Problem Description
It was reported that several bd microtainer® pst¿ tubes with lh (lithium heparin) suffered from ¿melted gel¿.Per the customer ¿somehow, the gel separator has gone to the top of some unused tubes, into the lid, and made its way around the top scoop part of the tube including the outside surface¿.The specimens required recollections, but there was no report of exposure, injury or medical interventions.

Brand Name
BD MICROTAINER® PST¿ TUBES WITH LH (LITHIUM HEPARIN)
Common Device Name
BLOOD COLLECTION TUBE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
MDR Report Key7434612
Report Number2618282-2018-00320
Device Sequence Number1146581
Product Code JKA
UDI-Device Identifier50382903659871
UDI-Public50382903659871
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2017
Device Catalogue Number365987
Device Lot Number603882N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2016
Initial Report FDA Received Date04/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;